About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 620267, 6 pages
http://dx.doi.org/10.1155/2013/620267
Research Article

Optimal Variational Method for Truly Nonlinear Oscillators

1Faculty of Mechanical Engineering, “Politehnica” University of Timişoara, Bd. M. Viteazu, 1, 300222 Timişoara, Romania
2Center of Advanced Research in Engineering Sciences, Romanian Academy, Timişoara Branch, Bd. M. Viteazu, 24, 300223, Timişoara, Romania

Received 6 August 2012; Accepted 19 November 2012

Academic Editor: Kale Oyedeji

Copyright © 2013 Vasile Marinca and Nicolae Herişanu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The Optimal Variational Method (OVM) is introduced and applied for calculating approximate periodic solutions of “truly nonlinear oscillators”. The main advantage of this procedure consists in that it provides a convenient way to control the convergence of approximate solutions in a very rigorous way and allows adjustment of convergence regions where necessary. This approach does not depend upon any small or large parameters. A very good agreement was found between approximate and numerical solution, which proves that OVM is very efficient and accurate.